MAUDE Adverse Event Report: SYNTHES BRANDYWINE LAMINA FINDER FOR DUAL-OPENING HOOKS; MISC ORTHO SURGICAL INSTR

SYNTHES BRANDYWINE LAMINA FINDER FOR DUAL-OPENING HOOKS; MISC ORTHO SURGICAL INSTR
Catalog Number 388.521
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Part 388.521, lot 4988228: release to warehouse date: may 06, 2005.Expiration date: na.Manufactured by: (b)(4).No non-conformance reports were generated during production; review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the synthes evaluation equipment has a lamina finder for dual-opening hooks in which the shaft comes apart from the handle.The issue was identified during inspection activities of the evaluation set.There were no patient involvement and no procedure.This complaint involves one device.When the device was received, it was noted the item is broken and multiple fragments were identified.The tang of the shaft had come free of handle.The main body was separated.It was reported this occurred sometime in transit on the way to the manufacturer for evaluation.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the device is already broken.The returned device was confirmed to have the shaft disconnected from the handle.The handle is broken into multiple pieces, causing the shaft to be unable to be retained.The shaft has minor surface wear which does not impact functionality.Relevant drawings were reviewed during investigation.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The device is over 11 years old and the handle likely became weakened from continued use and sterilization cycles.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LAMINA FINDER FOR DUAL-OPENING HOOKS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6421400
Report Number2530088-2017-10072
Device Sequence Number13591308
Product Code LXH
UDI-Device Identifier10705034773377
UDI-Public(01)10705034773377(10)4988228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number388.521
Device Lot Number4988228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1